MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G03831
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: medtronic endurant mainbody and gore excluder leg grafts.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a patient underwent an endovascular aneurysm repair (evar) for an abdominal aortic aneurysm (aaa) with other manufacturers' main body and leg graft stents.After placing these stent grafts, the coda lp balloon catheter was used for balloon touch-up.When the user inflated the balloon in order to perform touch-up in the connection between the mainbody and iliac leg, the balloon ruptured.Therefore, the device was removed from the patient and replaced with another coda lp balloon catheter of a different lot number.The procedure was completed after successful balloon touch-up with the replacement device.The patient did not experience any adverse effects due to this occurrence.The physician commented, ¿i did not check the volume specifically when inflating the balloon though, i inflated it as usual.I think that the balloon might have been caught on the proximal edge of the other manufacturer's leg graft.¿ the device will not be returned due to infectious disease (hcv).No image or no photo of the device is available.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.The complaint device was not returned for an evaluation due to infectious disease and no photograph or imaging was provided.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, and quality control data.A review of the device history revealed one non-conformance for a quantity of two devices in the manufacturing department for balloon damage.The devices were scrapped and therefore were not distributed to the field.A review of complaint history records revealed no other complaints associated with the complaint device lot number 9053086.This device is shipped with the instructions for use (ifu) which states warnings, precautions and instructions for use.As found in section warnings: do not exceed maximum inflation volume.Adhere to balloon inflation parameters.Over inflation may result in rupture of balloon or vessel.Possible causes for balloon rupture are over inflation of the balloon, inflating the balloon outside the graft, calcification or balloon getting stuck on the graft.The physician thinks that the balloon might have been caught on the proximal edge of the excluder leg graft.Without additional information and the complaint device being returned, as definitive cause for the reported balloon rupture cannot be established.Per the quality engineering risk assessment, no additional risk mitigating activity is required at this time.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7898624
Report Number1820334-2018-02791
Device Sequence Number10808731
Product Code DQY
UDI-Device Identifier00827002038318
UDI-Public(01)00827002038318(17)210730(10)9053086
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2021
Device Model NumberG03831
Device Catalogue NumberCODA-2-9.0-35-120-32
Device Lot Number9053086
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1